Optimal control in two-hop relay routing

Eitan Altman, Tamer Basar, Francesco De Pellegrini

Research output: Contribution to journalArticlepeer-review


We study the optimal control of propagation of packets in delay tolerant mobile ad-hoc networks. We consider a two-hop forwarding policy under which the expected number of nodes carrying copies of the packets obeys a linear dynamics. We exploit this property to formulate the problem in the framework of linear quadratic optimal control which allows us to obtain closed-form expressions for the optimal control and to study numerically the tradeoffs by varying various parameters that define the cost.

Original languageEnglish (US)
Article number5648444
Pages (from-to)670-675
Number of pages6
JournalIEEE Transactions on Automatic Control
Issue number3
StatePublished - Mar 2011


  • Delay tolerant networks
  • linear quadratic control
  • two-hop relay routing

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Computer Science Applications
  • Electrical and Electronic Engineering


Dive into the research topics of 'Optimal control in two-hop relay routing'. Together they form a unique fingerprint.

Cite this